Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 12:54 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 12:54 PM CDT (17:54 UTC)
- Expired
- Apr 6, 2005, 1:45 PM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 061756 TORLIX LAC075-087-061845- /O.NEW.KLIX.TO.W.0035.050406T1754Z-050406T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 145 PM CDT * AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF PORT SULPHUR...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING TORNADOES AND WIND DAMAGE. * THE TORNADO IS EXPECTED TO BE NEAR... PORT SULPHUR BY 105 PM CDT 8 MILES SOUTHEAST OF POINTE A LA HACHE AND 8 MILES NORTHWEST OF EMPIRE BY 110 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2956 8997 2913 8969 2979 8912 3006 8949 $$
1 follow-up statement
000 WWUS54 KLIX 061822 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 121 PM CDT WED APR 6 2005 LAC075-087-061845- /O.CON.KLIX.TO.W.0035.000000T0000Z-050406T1845Z/ PLAQUEMINES LA-ST. BERNARD LA- 121 PM CDT WED APR 6 2005 ...A TORNADO WARNING CONTINUES UNTIL 145 PM CDT FOR ST. BERNARD AND PLAQUEMINES PARISHES... AT 117 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR PORT SULPHUR...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... SOUTHEAST OF YSCLOSKEY BY 135 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2956 8997 2913 8969 2979 8912 3006 8949 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 6, 7:00 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005
TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.
.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 10:30 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED APR 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM... ...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM... THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL... HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON. RIVER FLOODING... SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL INFORMATION. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR ACTIVATION IF NEEDED.
In the hours before
Local storm report, Apr 6, 12:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL FORT ADAMS 31.09N 91.55W
04/06/2005 0.50 INCH WILKINSON MS PUBLIC
MARBLE TO QUARTER SIZE HAIL
&&
LBUCKLINLocal storm report, Apr 6, 12:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM TORNADO 9 S BELLE CHASSE 29.72N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TREES DOWN. POWER LINES DOWN. PORTION OF A ROOF OFF
BUILDING
&&
LBUCKLINLocal storm report, Apr 6, 12:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TORNADO 8 S BELLE CHASSE 29.73N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TOUCHDOWN...4 HOUSES DAMAGED. POWER LINES DOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TORNADO 6 S BELLE CHASSE 29.76N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
DAMAGED. TREES BLOWN DOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TORNADO PORT FOURCHON 29.11N 90.19W
04/06/2005 LAFOURCHE LA AMATEUR RADIO
TORNADO TOUCHDOWN...NO INJURIES
&&
LBUCKLINLocal storm report, Apr 6, 12:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO VIOLET 29.90N 89.89W
04/06/2005 ST. BERNARD LA AMATEUR RADIO
BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
UNKNOWN.
&&
LBUCKLINThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:58 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 62 min |
| Apr 6, 7:54 AM CDT | Tornado Warning | LIX | Tangipahoa | 66 min |
| Apr 6, 8:02 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 58 min |
| Apr 6, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 47 min |
| Apr 6, 8:24 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 36 min |
| Apr 6, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 25 min |
| Apr 6, 8:58 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 32 min |
| Apr 6, 9:03 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 27 min |
| Apr 6, 9:32 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 28 min |
| Apr 6, 9:41 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 34 min |
| Apr 6, 9:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 6, 9:48 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles | 27 min |
| Apr 6, 9:51 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 39 min |
| Apr 6, 9:53 AM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 37 min |
| Apr 6, 10:00 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 30 min |
| Apr 6, 10:05 AM CDT | Tornado Warning | LIX | Saint Tammany | 25 min |
| Apr 6, 10:25 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 35 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Apr 6, 10:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 50 min |
| Apr 6, 11:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 45 min |
| Apr 6, 11:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 6, 11:32 AM CDT | Tornado Warning | LIX | Saint Bernard | 43 min |
| Apr 6, 11:41 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 49 min |
| Apr 6, 11:49 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 41 min |
| Apr 6, 12:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 6, 12:13 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 12:20 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 40 min |
| Apr 6, 12:32 PM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 6, 12:44 PM CDT | Tornado Warning | LIX | Terrebonne | 46 min |
| Apr 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 30 min |
| Apr 6, 1:26 PM CDT | Tornado Warning | LIX | Terrebonne | 34 min |
| Apr 6, 1:36 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 39 min |
| Apr 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 51 min |
| Apr 6, 2:32 PM CDT | Tornado Warning | LIX | Lafourche | 28 min |
| Apr 6, 2:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 2:53 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 37 min |
| Apr 6, 3:22 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Apr 6, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 6, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 6, 5:52 PM CDT | Special Marine Warning | LIX | 83 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.